Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Nov 23, 2019, 10:43 PM EST for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Nov 23, 2019, 11:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2019, 10:43 PM EST (03:43 UTC)
- In effect from
- Nov 23, 2019, 11:00 PM EST
- Expired
- Nov 24, 2019, 10:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WHUS42 KTBW 240343 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1043 PM EST Sat Nov 23 2019 FLZ160-162-250300- /O.NEW.KTBW.BH.S.0008.191124T0400Z-191125T0300Z/ /O.NEW.KTBW.RP.S.0024.191124T1000Z-191125T0000Z/ Coastal Sarasota-Coastal Charlotte- 1043 PM EST Sat Nov 23 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FOR RED TIDE... ...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EST SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for Red Tide, which is in effect through Sunday evening. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect from 5 AM EST Sunday through Sunday evening. * RIP CURRENT TIMING...Increasing wave action behind a cold front will create high risk for rip currents through the day. * RIP CURRENT IMPACTS...Strong rip currents will lead to dangerous swimming conditions at area beaches. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST: Coastal Southern Sarasota County: Gulf Coast...possible on Sunday. Coastal Northern Charlotte County: Gulf Coast...possible on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ FLZ165-250300- /O.NEW.KTBW.BH.S.0008.191124T0400Z-191125T0300Z/ Coastal Lee- 1043 PM EST Sat Nov 23 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FOR RED TIDE... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for Red Tide, which is in effect through Sunday evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST: Coastal Northern and Central Lee County: Gulf Coast...possible Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ FLZ050-155-250000- /O.NEW.KTBW.RP.S.0024.191124T1000Z-191125T0000Z/ Pinellas-Coastal Manatee- 1043 PM EST Sat Nov 23 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EST SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a High Rip Current Risk, which is in effect from 5 AM EST Sunday through Sunday evening. * RIP CURRENT TIMING...Increasing wave action behind a cold front will create high risk for rip currents through the day. * RIP CURRENT IMPACTS...Strong rip currents will lead to dangerous swimming conditions at area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 23, 8:53 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 23, 8:53 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
853 PM EST Sat Nov 23 2019
.UPDATE...
Line of showers stretching into the northern Gulf and parts of
the Big Bend and Nature Coast is associated with a cold front
currently over the FL Peninsula. Showers will continue moving
into the of region overnight, then clearing expected over most
northern and central locations by mid-morning and southern
locations around noon as the front exits to the south. After mild
overnight temps tonight, highs tomorrow will be a bit cooler as
cool/dry air filters into the peninsula behind the front,
particularly across the Nature Coast.
&&
.Prev Discussion... /issued 655 PM EST Sat Nov 23 2019/
AVIATION...
VFR conditions early before MVFR cigs along with VCSH move in
ahead of front between 04-06Z at northern terminals and 06-09Z at
southern terminals. VFR conditions return after 14-16Z for
remainder of period. Winds generally 8 to 10 knots through period,
gradually shifting from southwest to northwest by 16Z across
terminals.
Prev Discussion... /issued 232 PM EST Sat Nov 23 2019/
DISCUSSION...
A deep low over the Mid-Mississippi Valley...with a mid level trough
and cold front extending south to the Gulf of Mexico...this
afternoon tracks to the southern New England coast by Sun afternoon.
The trough and front slide into the East Gulf this evening...across
the area overnight...and over south FL late Sun. Moisture in advance
of this feature will providing increasing clouds later this
afternoon and tonight with lift along the trough/front supporting a
fairly narrow line of showers. These are expected to be scattered to
locally numerous...impacting the Nature Coast this evening then
exiting the southern counties Sun morning. the front gradually loses
stream with deceasing shower coverage as it treks south. Cooler
temperatures begin in filter from the north Sun. An onshore
component to winds begin tonight and continue into Sun but are
somewhat marginal for creating a high risk of rip currents...will
allow later shifts to re-evaluate conditions.
For Mon through next Sat: A mid level short wave trough tracks from
the central Rockies to New England while a long wave trough builds
down the Pacific coast early in the week...with nearly zonal flow
aloft he southeast U.S. Beginning midweek the Pacific trough cuts off
into low that tracks into the Great Basin...allowing ridging to
build north from the Gulf of Mexico. At the surface high pressure in
the Gulf of Mexico treks across FL to the Atlantic by midweek. Then
high pressure pushes a dry front down the state and builds in
through the end of the week. Dry and stable conditions will preclude
any rain fall...the frontal passage midweek will be weak and dry.
Temperatures start off below normal then warm to just above by
midweek then dip slightly through the end of the week.
AVIATION...
23/18Z Issuance. Prevailing VFR with increasing clouds into the
evening. Front pushes in with VCSH and BKN-OVC CIGS...with MVFR
conditions BTWN 09Z-15Z at TPA/PIE/LAL/SRQ. S and SW winds become NW
to NNW...at no more than 12KT.
MARINE...
Winds shift and increase to exercise caution speeds...mainly on
outer waters...overnight as a front with some showers traverse
the waters. The front exits to south FL Sun as high pressure
builds in with winds slowly diminishing and veering.
FIRE WEATHER...
While drier air filters in the relative humidity values are expected
to stay above critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 64 70 51 69 / 60 0 0 0
FMY 67 79 54 72 / 40 30 0 0
GIF 62 72 48 70 / 60 10 0 0
SRQ 67 74 53 71 / 60 10 0 0
BKV 57 68 46 68 / 60 0 0 0
SPG 66 70 54 70 / 60 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement until 10 PM EST this evening for Coastal
Charlotte-Coastal Lee-Coastal Sarasota.
Gulf waters...None.
&&
UPDATE...Hurt
UPPER AIR...Shiveley
DECISION SUPPORT...CloseThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 10:43 PM EST | Rip Current Statement | TBW | Charlotte, Manatee, Pinellas, Sarasota | 20 hr |
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.